Alert archive / Oklahoma / Freeze Warnings in 2005
Freeze Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 23, 2005, 3:45 PM CDT for Nowata County, Pawnee County, Washington County, Oklahoma. It took effect at Oct 24, 2005, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2005, 3:45 PM CDT (20:45 UTC)
- In effect from
- Oct 24, 2005, 12:00 AM CDT
- Expired
- Oct 24, 2005, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- -225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 232045 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT SUN OCT 23 2005 ...FREEZE WARNING TONIGHT FOR PORTIONS OF NORTHEAST OKLAHOMA... OKZ054>056-059-240445- /X.NEW.KTSA.FZ.W.0002.051024T0500Z-051024T1300Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE 345 PM CDT SUN OCT 23 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY. SURFACE HIGH PRESSURE WILL CONTINUE TO SETTLE INTO THE AREA TONIGHT. LIGHT WINDS...COMBINED WITH COOL CANADIAN AIR ASSOCIATED WITH THIS SYSTEM WILL ALLOW TEMPERATURES TO FALL NEAR OR SLIGHTLY BELOW FREEZING LATE TONIGHT AND EARLY MONDAY MORNING. ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO REMAIN BELOW FREEZING FOR AN EXTENDED PERIOD OF TIME...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION THAT YOU DO NOT WANT DAMAGED FROM THE COLD TEMPERATURES. $$
1 follow-up statement
000 WWUS74 KTSA 240152 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 852 PM CDT SUN OCT 23 2005 OKZ054>056-059-241300- /X.CON.KTSA.FZ.W.0002.051024T0500Z-051024T1300Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE 852 PM CDT SUN OCT 23 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY. COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE INTO THE AREA TONIGHT. OVERNIGHT TEMPERATURES WILL COOL QUICKLY AS WINDS BECOME LIGHT AND SKIES REMAIN MOSTLY CLEAR. TEMPERATURES ARE EXPECTED TO FALL NEAR OR SLIGHTLY BELOW FREEZING LATE TONIGHT INTO EARLY MONDAY MORNING. ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO REMAIN BELOW FREEZING FOR AN EXTENDED PERIOD OF TIME...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION THAT YOU DO NOT WANT DAMAGED FROM THE COLD TEMPERATURES. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 23, 2:50 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 23, 2:50 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 250 PM CDT SUN OCT 23 2005 .DISCUSSION... SURFACE HIGH PRESSURE CENTERED OVER WESTERN KANSAS AND NEBRASKA THIS AFTERNOON WILL BE SETTLING TO THE SOUTH DURING THE NIGHT. MAIN CONCERN WILL BE THE POTENTIAL FOR FREEZING TEMPS/FROST OVER THE AREA. RIDGE AXIS WILL REMAIN TO THE WEST OF THE AREA...BUT STILL EXPECT WINDS TO GENERALLY DECOUPLE OVER THE REGION. QUESTION WILL BE CLOUDS CURRENTLY OVER MISSOURI AND EASTERN KANSAS THAT ARE DROPPING TO THE SOUTH. STILL ENOUGH MID/UPPER LEVEL CYCLONIC FLOW OVER THE REGION THAT EXPECT THESE CLOUDS TO MOVE ON IN AND HINDER COOLING IN THE EAST. FOR NOW HAVE OPTED TO CONFINE FREEZE WARNING FOR TONIGHT TO JUST A FEW COUNTIES IN THE NORTHWEST PART OF THE AREA AND LET EVENING SHIFT EXPAND IF NECESSARY BASED ON EVENING TRENDS. WILL MENTION POTENTIAL FOR AT LEAST SOME PATCHY FROST OVER MOST AREAS. LOOKS LIKE QUIET WEATHER WILL PREVAIL THROUGH THE REMAINDER OF THE FORECAST. A FEW MORE CHILLY NIGHTS IN STORE...BUT TEMPS EXPECTED TO RETURN TO MORE SEASONAL NORMS FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 36 59 36 61 / 0 0 0 0 FSM 36 63 36 62 / 0 0 0 0 MLC 33 60 34 63 / 0 0 0 0 BVO 30 59 30 59 / 0 0 0 0 FYV 33 54 30 57 / 0 0 0 0 BYV 35 55 33 56 / 0 0 0 0 MKO 35 57 35 62 / 0 0 0 0 MIO 35 56 31 59 / 0 0 0 0 F10 33 58 36 61 / 0 0 0 0 HHW 36 62 38 64 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...FREEZE WARNING TONIGHT FOR OKZ054- OKZ055- OKZ056- OKZ059. AR...NONE. && SHORT TERM FORECASTER ID= 7 LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Oct 23, 12:25 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1225 PM CDT SUN OCT 23 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1225 PM CDT SUN OCT 23 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... A LIGHT FREEZE IS EXPECTED OVERNIGHT IN THE NORTHERN TIER OF COUNTIES OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY IN THE TERRAIN FAVORED AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...NO HAZARDS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.